MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-2TH180
Medical Device Problem Code Inability to Irrigate (1337)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The device was visually inspected and found dents, scratches, broken strands and broken forcep tips.The distal tip and the body control unit is re-assembled.A new bending rubber is installed at the distal tip.A suction capacity test is performed to assure that the endoscope meets original specifications.The endoscope is leak tested to ensure that it is watertight.
 
Event or Problem Description
It was reported to olympus that there was a service portal channel malfunction and there was a biopsy valve needle stuck in red channel biopsy.It was reported that the reported event occurred during reprocessing and not during a procedure immediately prior to reprocessing.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's investigation and device history record (dhr) review.Updates to section h6.The dhr was reviewed and it was verified that the product was manufactured in accordance with specifications.The legal manufacturer analyzed a photo of the suspect object and verified that the foreign object is not part of the scope and is likely the tip of an endotherapy accessory.The legal manufacturer attributes the likely cause of the reported event to user handling during the procedure.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10121747
Report Number8010047-2020-03122
Device Sequence Number16729761
Product Code FDS
UDI-Device Identifier04953170275463
UDI-Public04953170275463
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-2TH180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1